MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013470-150
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left popliteal artery.A 6x150mm armada 18 percutaneous transluminal angioplasty (pta) catheter was advanced without resistance, and the balloon ruptured during the third inflation at 18 atmospheres, which is above the rated burst pressure.A non-abbott balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned balloon catheter and the reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.In this case, the device was prepped prior to use with no issue/ leak noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture appears to be related to case circumstances of the procedure.In this case, it is likely that during inflation the balloon outer surface became compromised and/or damaged against the anatomy resulting in the reported balloon rupture.The noted damages on the balloon catheter likely occurred during retraction through the anatomy and/or other devices used in the procedure.It should be noted that the armada 18, pta catheter ce instructions for use states: inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.Additionally, section viii introduction and dilatation) step 5 states: when an acceptable position has been reached, inflate the balloon to achieve the desired dilatation.Caution: do not exceed the rated burst pressure.Higher pressure can damage the balloon or catheter or over distend the selected artery.In this case, although it was reported that the balloon was inflated above rated burst pressure, the inflation above rated burst pressure does not appear to have caused or contributed to the reported balloon rupture.It¿s likely that the balloon outer surface became damaged or compromised against the anatomical conditions resulting in the reported balloon rupture.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12770986
Report Number2024168-2021-10092
Device Sequence Number3145132
Product Code LIT
UDI-Device Identifier08717648208447
UDI-Public08717648208447
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number1013470-150
Device Catalogue Number1013470-150
Device Lot Number1041541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale